im on day 3 of my 7 day treatment of metronidazole tablets after taking my first pill I notice a discharge that came out in the toilet as i was peeing In the restroom, is this normal? And when i take a shower and as im cleaning my vigina i also notice white discharge on my wash cloth, looks like small cottage cheese, is this a sign that it is clearing up, or could it be a yeast infection? the metronidazole makes me sleepy and sick but i think it is working i wont know until i have sex with my boyfriend to know cause that was the only time we would smell it was after sex sometimes.
You don't say why you have been prescribed Metronidazole. It can be prescribed to treat a yeast infection but the dose my be different for this. Also your Dr my decide to use a different drug to treat a yeast infection. I would suggest that you see your Dr if the Metronidazole was not prescribed to treat the vaginal discharge. If the Metronidazole is for vaginal discharge then finish your course of drugs and then see. Regarding sex it would be wise to have protected sex until you know what the infection is, have received treatment for it and the symptoms have gone - Take care
It certainly sounds like it could be yeast (Candida) infection. Metronidazole doesnt treat a yeast infection. Metronidazole is for bacterial infections of the vagina. Candida is a fungus and metronidazole doesnt kill fungus. You need to get an antifungal like Miconazole. Bacterial infections can smell "fishy" or very foul. Candida fungal infections have no smell and they often appear as small white "cottage cheese like" clumps. Keep taking the Metronidazole but you may also need a miconazole cream intravaginally or a Diflucan pill to take by mouth from your Dr. The metronidazole could be causing an overgrowth of fungus. It is common because it kills bad bacteria and good bacteria indiscriminately and this causes imbalance in the vagina and allows undesirable flora like fungus to grow out of control.
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Sep 2017 • 3 answers
Updated 17 Dec 2018 • 2 answers
Updated 18 Dec 2017 • 2 answers
Updated 29 Jun 2017 • 1 answer
Updated 20 Nov 2018 • 1 answer